MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FIXATION BOLT WRENCH

SMITH & NEPHEW, INC. FIXATION BOLT WRENCH
Catalog Number 102911
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery, wire fixation wrench edges have started to break away above the incision.No pieces fell into the wound and no injury.There was no delay.Procedure was concluded with a backup device from smith and nephew.
 
Additional Manufacturer Narrative
The associated complaint device was returned and evaluated.A visual inspection of the returned fixation bolt wrench indicated some damage to the tabs, confirming the stated complaint.This device was manufactured in 2014, showing signs of wear from use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.No additional actions are being taken at this time; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
FIXATION BOLT WRENCH
Common Device Name
WRENCH
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8643147
Report Number1020279-2019-02043
Device Sequence Number2011501
Product Code HXC
UDI-Device Identifier03596010031839
UDI-Public03596010031839
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102911
Device Lot Number14GTF0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 04/12/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date05/26/2019
Supplement Report FDA Received Date07/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1